Skip to Main content Skip to Navigation
Journal articles

Asymptotics of a non-planar rod in non-linear elasticity

Abstract : We study the asymptotic behavior of a non-linear elastic material lying in a thin neighborhood of a non-planar line when the diameter of the section tends to zero. We first estimate the rigidity constant in such a domain then we prove the convergence of the three-dimensional model to a one-dimensional model. This convergence is established in the framework of Γ-convergence. The resulting model is the one classically used in mechanics. It corresponds to a non-extensional line subjected to flexion and torsion. The torsion is an internal parameter which can eventually by eliminated but this elimination leads to a non-local energy. Indeed the non-planar geometry of the line couples the flexion and torsion terms.
Document type :
Journal articles
Complete list of metadata

Cited literature [14 references]  Display  Hide  Download
Contributor : Pierre Seppecher <>
Submitted on : Monday, October 18, 2010 - 5:15:40 PM
Last modification on : Tuesday, June 19, 2018 - 4:02:01 PM
Long-term archiving on: : Wednesday, January 19, 2011 - 2:53:35 AM


Files produced by the author(s)


  • HAL Id : hal-00527296, version 1



Catherine Pideri, Pierre Seppecher. Asymptotics of a non-planar rod in non-linear elasticity. Asymptotic Analysis, IOS Press, 2006, 48 (1-2), pp.33-54. ⟨hal-00527296⟩



Record views


Files downloads